Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 119, NWS Lake Charles, LA

December 23, 2015Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Dec 23, 2015, 10:31 AM CST for Calcasieu Parish, Louisiana. It took effect at Dec 23, 2015, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 10:31 AM CST (16:31 UTC)
In effect from
Dec 23, 2015, 12:00 PM CST
Expired
Dec 24, 2015, 12:00 AM CST
In force
12 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 5:44 AM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Dec 23, 5:44 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CST WED DEC 23 2015

.DISCUSSION...
FOR 12Z TAF ISSUANCE.

&&

.AVIATION...
OVERNIGHT RAIN HAS MOSTLY EXITED THE AREA THIS MORNING WITH ONLY
SHOWER ACTIVITY LEFT. IFR CEILINGS THAT HAVE DEVELOPED BEHIND THE
SHOWERS WILL PERSIST THROUGH MID MORNING BEFORE MIXING TO MVFR.
MVFR CEILINGS AND VCSH WILL CONTINUE THROUGH THE DAY...WITH SOME
BRIEF PERIODS OF -RA POSSIBLE IN THE HEAVIER SHOWERS.
THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON...WITH GREATEST
LIKELIHOOD IN THE VICINITY OF AEX. VCSH/VCTS ACTIVITY WILL END
SHORTLY AFTER SUNSET WITH IFR CEILINGS AND MVFR/IFR VISIBILITY
DEVELOPING FOR ALL SITES EXCEPT FOR BPT AND AEX.

&&

.PREV DISCUSSION... /ISSUED 502 AM CST WED DEC 23 2015/

DISCUSSION...
THE ATMOSPHERE REMAINS UNSTABLE THIS MORNING WITH SHOWERS AND
THUNDERSTORMS NOTED OVER SOUTHERN LOUISIANA. THESE STORMS ARE
MOVING TO THE NORTHEAST. RAIN CHANCES WILL FALL THROUGH THE DAY
AS THE SHORTWAVE LIFTS OUT OF THE REGION. IN ADDITION...MORNING
LOWS REMAIN WELL ABOVE THE 30 YEAR CLIMO RANGE BY ABOUT 20
DEGREES... DAYTIME HIGHS ARE ABOUT 10 DEGREES ABOVE NORMAL. THIS
PATTERN WILL CONTINUE INTO THE WEEKEND. IN ADDITION THE LATEST
SOUNDING HAS A VERY DEEP MOISTURE PROFILE. AS A RESULT ANY
DISTURBANCES ALOFT WILL TRIGGER ADDITIONAL SHOWERS AND
THUNDERSTORMS. THE MAIN ISSUE THROUGH SUNDAY WILL BE MINOR
FLOODING OF LOW LYING AREAS ALONG WITH STREAMS AND A FEW RIVERS.

THE MAIN CAUSE FOR THE ELEVATED TEMPERATURES IS A TROF BACK TO THE
WEST AND A RIDGE TO OUR EAST THAT IS FORCING STORM SYSTEMS TO
MOVE TO OUR NORTH INSTEAD OF DROPPING DOWN INTO THE GULF. THIS
PATTERN IS EXPECTED TO CONTINUE BEFORE BREAKING ON SUNDAY WITH A
COLD FRONT EXPECTED THROUGH LATE IN THE DAY.

FOR TODAY WE WILL SEE A LITTLE DIRER PUSHING IN LATE AND THIS
WILL DRAG IN LOWER DEW POINTS WHICH WILL HELP IN ALLOWING FOR A
BIT COOLER START TO THE DAY ON THURSDAY. LOWS EXPECTED INTO THE
50S. BUT FOR CHRISTMAS LOWS UPPER 60S HIGHS NEAR 80 WITH A CHANCE
FOR SHOWERS BUT FOG WILL BE AN ISSUE FOR THE START OF THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  59  78  68 /  60  20  20  40
LCH  78  59  79  69 /  40  10  30  40
LFT  78  66  80  71 /  50  20  30  30
BPT  80  60  79  69 /  40  10  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ470-472-
     475.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS AFTERNOON FOR GMZ430-
     432-435.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS AFTERNOON FOR GMZ450-
     452-455.

&&

AVIATION...26
Hazardous weather outlook, Dec 23, 3:58 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 AM CST WED DEC 23 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
241000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
358 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
RAINS WILL BE ON THE DECREASE THROUGH THE MORNING INTO THE
AFTERNOON HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAINS WILL BE IN THE FORECAST THROUGH TUESDAY. THE NEXT FRONT IS
EXPECTED TO MOVE THROUGH LATE SUNDAY WITH MUCH COOLER AIR
EXPECTED FOR MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-241000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
358 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS ARE EXPECTED TO REMAIN UP THROUGH THE DAY BUT WILL
BEGIN TO RELAX THIS EVENING. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED FOR A PORTION OF THE LOUISIANA COASTAL WATERS WITH A SMALL
CRAFT SHOULD EXERCISE CAUTION FOR THE NEARSHORE WATERS. HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINDS AND SEAS EXPECTED TO REMAIN AND ISSUE THROUGH MONDAY ALONG
WITH PERIODS OF STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 23, 6:44 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 AM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          3 N UNION HILL          31.04N 92.73W
12/21/2015  F1               RAPIDES            LA   NWS STORM SURVEY

            *** 1 INJ *** NWS STORM SURVEY CONFIRMS AN EF1 TORNADO
            NEAR CALCASIEU. ONE MAN WAS INJURED WHEN THE TORNADO
            FLIPPED THE TRAVEL TRAILER WHILE HE WAS INSIDE.

0638 PM     TORNADO          5 ENE WOODWORTH         31.19N 92.43W
12/21/2015  F1               RAPIDES            LA   NWS STORM SURVEY

            A SECOND TORNADO TOUCHED DOWN...WHICH WAS VISUALLY SEEN
            AND PHOTOGRAPHED BY SEVERAL PEOPLE. THE TORNADO TOUCHED
            DOWNON HIGHWAY 71...LESS THAN A MILE NORTH OF LSU
            ALEXANDRIA. SEVERAL TREES WERE UPROOTED AND SEVERAL
            MOBILE HOMES RECEIVED MINOR DAMAGE.

&&

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 6:50 PM CSTSpecial Marine WarningLCH85 min
Dec 22, 8:31 PM CSTSpecial Weather StatementLCHCalcasieu, Cameron, Jefferson Davis59 min
Dec 22, 9:27 PM CSTSmall Craft AdvisoryLCH48 hr
Dec 22, 10:08 PM CSTSpecial Marine WarningLCH82 min
Dec 22, 11:04 PM CSTSpecial Marine WarningLCH86 min
Dec 22, 11:28 PM CSTSpecial Weather StatementLCHSt. Mary47 min
Dec 23, 12:30 AM CSTSpecial Marine WarningLCH45 min
Dec 23, 1:14 AM CSTSpecial Marine WarningLCH46 min
Dec 23, 1:18 AM CSTSpecial Weather StatementLCHSt. Mary57 min
Dec 23, 10:24 AM CSTWind AdvisoryLCHCameron, Evangeline, Lafayette, Saint Landry, Saint Martin8 hr

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.